# SDR CA101006010

- Difficulty date: October 4, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6310
- Condition: Mismanufactured
- Location: Engine
- Part time: 10 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE WAS SENT TO CUSTOMER WHO REPORTED ISSUES WITH MAG TIMING AND OPERATION.  CUSTOMER INSTALLED AN OLDER SERVICEABLE MAG AND ISSUES WERE RECTIFIED BUT UPON FURTHER EXAMINATION, ENGINE COMPONENTS WERE FOUND DAMAGED.  MFG HAS INFORMED US OF MACHINING ISSUES WITH MAGS "BUILT TO THE HIGH END OF THEIR MACHINING TOLERANCES". THIS MAG (BUILT 7TH MONTH OF 2009) HAD THE IMPULSE COUPLING BODY FACE EXTENDING 0.576 INCHES FROM THE MOUNTING FLANGE SURFACE.  A CHECK OF THE REPLACEMENT MAGNETO, SN 02050194 (BUILT 5TH MONTH OF 2002) GAVE A DISTANCE FROM FACE TO MOUNTING FLANGE OF 0.523". THIS MEANS THE IMPULSE COUPLING SAT APPROX 0.050" FURTHER INTO THE CRANKCASE AND PUSHED AGAINST THE RUBBER DRIVE CUSHIONS, PN 638172.  THIS PRESSURE WAS TRANSFERRED TO THE MAG DRIVE GEAR PN 641728, WHICH PUSHED AGAINST THE THRUST SURFACE OF THE BUSHING PN 632330 AND FLARED OVER THE THRUST SURFACE OF THE BUSHING. THIS PRESSURE ALSO OVERHEATED THE MAG DRIVE GEAR. MFG HAS BEEN CONTACTED ABOUT THE DAMAGE INCURRED AND WE ARE APPLYING FOR WARRANTY CONSIDERATIONS.
